I'm currently taking 50mg Topamax at night and am struggling with drowsiness, yawning & lack of energy during the day. I've been taking it for 2 months now (though the first 3 weeks was only 25mg). Is this a side effect that will go away? Why is it making me so tired?
Hi, again, Sphynxx! Yes, you guessed it ~ drowsiness and fatigue are common side effects of Topamax (and if you ask me why I can only say because). The titration period for Topamax, though, is generally about 5-8wks so there's a very good chance these effects will not persist much longer.
You're taking it at night right? Could you try taking it earlier in the evening and allowing for an extra hour or two of sleep?
Let your doctor know for sure but you are probably in the home stretch. Hang in there because you're doing great.
Happy Holidays, WCV
Yes very common at the start but as WildcatVet has said for most the people I have heard from it does go away with continued use sometimes much sooner, Also very Important to try and take your dose's close to the same time every day this way you keep the right level and your body gets used to it sooner and hopefully the side effects go away faster. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2015 • 1 answer
Posted 17 Dec 2016 • 0 answers
Posted 5 Feb 2017 • 1 answer
I was on Topamax, and slowly stopped because it made me feel groggy, how do I get myself back on it?
Posted 19 Feb 2017 • 1 answer
Posted 24 Apr 2017 • 1 answer